Mississippi, 2007

Drought in Mississippi, June 1 to 30, 2007

June 1 to 30, 2007 · NWS MEG · 17 events in 17 counties and zones

As a result of below normal rainfall during the month of June, the drought remained extreme over Northeast Mississippi and severe over North Central Mississippi. Although by the end of the month, some relief occurred over North Central Mississippi while the drought intensified over portions of Northeast Mississippi.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

As a result of below normal rainfall during the month of June, the drought remained extreme over Northeast Mississippi and severe over North Central Mississippi. Although by the end of the month, some relief occurred over North Central Mississippi while the drought intensified over portions of Northeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 1, 9:13 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 1, 9:13 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT FRI JUN 1 2007

.DISCUSSION...

CONVECTION HAS DIMINISHED THIS EVENING PROMPTING FINAL UPDATE FOR
THE NIGHT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 1, 3:03 AM CST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT FRI JUN 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
403 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Alcorn

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Alcorn forecast zone
Reported by
Other Federal Agency
Coordinates
34.881, -88.580 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Benton

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Benton forecast zone
Reported by
Other Federal Agency
Coordinates
34.817, -89.188 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Calhoun

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.937, -89.336 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Chickasaw

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Chickasaw forecast zone
Reported by
Other Federal Agency
Coordinates
33.921, -88.948 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Itawamba

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Itawamba forecast zone
Reported by
Other Federal Agency
Coordinates
34.280, -88.361 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Lee

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -88.680 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Lafayette

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Lafayette forecast zone
Reported by
Other Federal Agency
Coordinates
34.357, -89.485 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Marshall

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.762, -89.503 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Monroe

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Monroe forecast zone
Reported by
Other Federal Agency
Coordinates
33.892, -88.480 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Panola

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Panola forecast zone
Reported by
Other Federal Agency
Coordinates
34.364, -89.951 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Pontotoc

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Pontotoc forecast zone
Reported by
Other Federal Agency
Coordinates
34.225, -89.037 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Prentiss

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Prentiss forecast zone
Reported by
Other Federal Agency
Coordinates
34.618, -88.520 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Tallahatchie

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Tallahatchie forecast zone
Reported by
Other Federal Agency
Coordinates
33.951, -90.173 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Tippah

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Tippah forecast zone
Reported by
Other Federal Agency
Coordinates
34.768, -88.909 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Tishomingo

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Tishomingo forecast zone
Reported by
Other Federal Agency
Coordinates
34.740, -88.239 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Union

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Union forecast zone
Reported by
Other Federal Agency
Coordinates
34.491, -89.004 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

Drought, Yalobusha

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Yalobusha forecast zone
Reported by
Other Federal Agency
Coordinates
34.028, -89.708 (the zone’s center; the record gives no point)

A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41169, 41171, 41172, 41173, 41174, 41175, 41176, 41177, 41178, 41179, 41180, 41181, 41182, 41183, 41184, 41185, 41186.